Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

Semi-analytical solution of path-independent nonlinear finite element models

Jože Korelc
Organization: University of Ljubljana, Slovenia
Journal / Anthology

Finite Elements in Analysis and Design
Year: 2011
Volume: 47
Issue: 3
Page range: 281-287

Within the semi-analytical solution of the finite element model,the results of the analysis are expressed as a function of one or several parameters of the problem.Severe growth of the size of resulting expressions limits the direct use of symbolic systems to the small number of input parameters left in a symbolic form and to the linear finite element formulations. One of the solutions to the problem of expression growth, followed also in this paper,is to construct an approximated symbolic solution of the finite element model in a form of multivariate series expansion.In order to obtain the semi-analytical solution of middle-scale path-independent nonlinear problems,the presented approach combines dual symbolic–numeric finite element environment with the run-time power series expansion at individual finite element level and a recursive algorithm for the multivariate power series expansion of the solution to the system of linear equations.